## **AGENDA**

## East Oakland AB 617 Community Steering Committee Meeting

Thursday, February 9th, 2023, 6:00 pm to 8:00 pm PDT Virtual Facilitator: Aiyahnna Johnson and Charles Reed

Note-taker: Amy Chu

Co-Chairs: Aiyahnna Johnson and Charles Reed CBE: Communities for a Better Environment

Air District: Bay Area Air Quality Management District

Location: Virtual Zoom Meeting <a href="https://us06web.zoom.us/j/85787941453">https://us06web.zoom.us/j/85787941453</a>

### Website with Meeting Materials and Meeting Video Recording:

https://www.baaqmd.gov/community-health/community-health-protection-program/east-oakland-community-emissions-reduction-plan

Time	Topic	
6:00 pm	<ul> <li>Welcome, Interpretation, Agenda (13 mins; 6:00-6:13 PM)</li> <li>Interpretation, welcome, and Initial Meeting Agreement (7 mins)</li> <li>Community Building (3 mins)</li> <li>Timeline of CERP Process (3 mins)</li> </ul>	
6:13 pm	Charter Development (46 mins; 6:10-6:59PM)  ■ Community Activity	
7:00 pm	<b>Short Break</b> (5 mins; 7:00-7:04 PM)	
7:05 pm	Charter Development Continued (44 mins; 7:05-7:49 PM)	
7:49 pm	East Oakland EJ Announcements and Updates (10 mins; 7:49-7:59 PM)	
7:59 pm	Next steps and Close out (1 min; 7:59-8:00 PM)	

## **MEETING NOTES**

# East Oakland AB 617 Community Steering Committee Meeting

Thursday, February 9th, 2023, 6:00 pm to 8:00 pm PDT

Time	Торіс	Transcribed Meeting Minutes/Summary
6:00 PM	Welcome, Meeting Logistics, Community Building, Timeline of CERP Process – Charles Reed and Aiyahnna Johnson (13 mins; 6:00-6:13 PM)  Interpretation and Welcome (13 mins)	VIDEO TIME STAMP: 00:00:00 - 00:07:35  Steering Committee Members Present: 22  Aiyahnna Johnson Andrea Pineda Andria Blackmon Carol Corr Charles Reed Colleen Liang Cynthia Gutierrez Danny Scott Frika Pascual Gabrielle Sloane-Law Jamaica Sowell Jamie Schecter Jasmine Gonzalez Khalilha Haynes Marina Muñoz Ms. Cecilia Cunningham Mykela Patton Njeri McGee-Tyner Shamar Theus Susan Goolsby Xochitl Diaz-Suarez Tram Nguyen  CSC members introduced themselves in the zoom chat with their name, pronouns, and organization.
6:13	Charter Development – Karissa White (46 mins; 6:13-6:59PM)  Charter Development Overview (6 mins)  Breakout room Activity (40 mins)	VIDEO TIME STAMP: 00:07:35 - 00:18:40  Karissa White from AD presented on Charter Development, Charter Overview, and Charter Development Activity Breakout Groups Instructions  • CSC members were separated into three breakout groups (Beyonce, Rihanna, and Lizzo rooms) for this activity. Members of the public joined a fourth breakout room (Nikki

		room) for an open discussion or a break.  • There were three rotations in total, the first two occurred during this session. In each section, CSC members discussed one section of the charter for 17 minutes. Facilitators and notetakers switched rooms.  Aiyahnna Johnson, CSC Co-chair, Diana Benitez from Just Cities, and Keta Price from CBE presented and took notes on the Statement of Purpose, Committee Objectives, and Membership portions of the charter.
		Charles Reed, CSC Co-chair, Karissa White from AD, and Alison Kirk from AD presented and took notes on the Roles and Responsibilities and Standard Committee Meeting Procedures portions of the charter.
		Anna Lee from AD, and Amy Chu from Just Cities presented and took notes on Amendments and Participation Principles portions of the charter.
		Lujain Al-Saleh from CBE and Julia Luongo from CARB facilitated and answered questions from the general public.
		The breakout rooms were not recorded.
7:00	<b>Short Break</b> (5 mins; 7:00-7:05)	Not shown in video recording.
7:05	Charter Development Continued (44 mins; 7:05-7:49 PM)  Last Rotation of Charter Development Activity (not recorded) (22 mins)  Report out on Development Activity (22 mins)	<ul> <li>REPORT OUT PORTION VIDEO TIME STAMP: 00:18:40 - 00:41:16</li> <li>Karissa White from AD, presented on Report out on Charter Development Activity.</li> <li>A CSC member shared that they discussed in their breakout room making the statement of purpose more direct and explicit and naming historical harms, residency requirements for the Co-Chairs and a portion of the CSC membership, and making revisions to the charter as needed.</li> <li>Karissa White from AD shared a summary form the Roles and Responsibilities breakout room. There was a lot of discussion around the roles and responsibilities of CSC members, how they were selected, who gets stipends and who gets to vote. CSC members would like to see more descriptive language around roles.</li> <li>A CSC member talked about the language around "effective and reasonable" goals and how that can shut down</li> </ul>

- conversations; perhaps "ambitious" and "measurable" would be better. They also talked about accountability from the co-leads.
- CSC members have until February 20th at noon to comment on the draft charter. After that, AD, CBE and Co-Chairs will work on reviewing comments and adopting edits.

#### **Opportunity for Questions and Comments:**

- Multiple CSC members expressed the need for accessible in-person meetings (childcare, transportation, and technology stipends).
- Charles Reed, CSC Co-Chair, reminded the members how important the charter is and suggested that changes to the charter require ¾ of the CSC approval.
  - Karissa White form AD confirmed that there was discussion around this and will update the draft before it gets sent back.
- A CSC member mentioned how important it is to ensure that East Oakland residents are able to fully participate and the need for more edits to be made in the charter outside of this meeting. The CSC member also requested that the charter be sent out to the members for further edits
  - Karissa White from AD confirmed that the draft charter will be sent out to the CSC members for further comment and edits. CSC members have until February 20th to make edits.
- Multiple CSC members expressed surprise and confusion about why there are non-residents in the CSC, particularly industry representatives. Many felt that East Oakland residents who are the most impacted should represent the majority of the CSC and make the decisions in this process.
  - Keta Price from CBE explained that there are non-residents who represent community-based organizations that do work in East Oakland. Another CSC member expressed that they are okay with CBOs being represented, but not industry.
  - Anna Lee from AD shared that the co-leads are following the <u>AB 617 CARB guidance</u> and pointed to page C-4 that explains the structure around industry representatives. Keta Price explained that East Oakland residents make up more than 50% of the CSC.
  - Julia Luongo from CARB explained that there are discussions on CARB's guidance on CSC formation on page 22 of the <u>Blueprint</u>.
- A community member expressed gratitude for this space.

	<ul> <li>Member At Large Rebecca Kapplan's office, and Oakland Planning Director William Gilchrist.</li> <li>A CSC member asked about what concrete steps the CSC can take to engage the diversity of folks living in East Oakland and how to gauge public transportation.         <ul> <li>Anna Lee from AD encouraged this CSC member to include their thoughts in the charter.</li> </ul> </li> </ul>
Announcements and Updates (10 mins; 7:49-7:59 PM)  Idania Zamora (Air District)	<ul> <li>VIDEO TIME STAMP: 00:41:16 - 00:52:58</li> <li>Charles Reed, CSC Co-Chair, presented on East Oakland Environmental Justice Announcements and Updates</li> <li>This is a new section that the Co-Chairs integrated into CSC meetings, where Co-Chairs and CSC members can bring forth updates and announcements</li> <li>Idania Zamora, from AD, presented on Bay Area Health Homes Initiatives</li> <li>This is a pilot program that seeks to improve health outcomes and climate resilience in overburdened communities. The program is partnering with BayREN, Contra Costa and Alameda County Health and AEA to make home retrofits to help families with members who have asthma.</li> <li>A CSC member asked for more information about the BAHHI program and how it could benefit people who are not homeowners.</li> <li>Idania Zamora answered that this program provides</li> </ul>

		concerns about their living situation, they should bring it up to their county health departments.  • A CSC member asked how someone can qualify for this program.  • Idania Zamora from AD answered that there are three criteria: you have to live in an overburdened community, you have to be within 1000 ft of traffic, and you must have asthma. She also shared the website, <a href="www.baaqmd.gov/bahhi">www.baaqmd.gov/bahhi</a> , and her email <a href="izamora@baaqmd.gov">izamora@baaqmd.gov</a> Members of the Pubic Shared information on upcoming events and programs.
		<ul> <li>A CSC member shared information about the Better Neighborhoods, Same Neighbors" initiative (Cap-and-Trade funded projects to improve environmental quality in Deep East Oakland) Stakeholder Committee Meeting         <ul> <li>Time: Feb 15, 2023 05:00 PM Pacific Time</li> <li>Join Zoom Meeting:</li></ul></li></ul>
7:59	Next steps and Close out (1 min; 7:59-8:00 PM)	VIDEO TIME STAMP: 00:41:16 - 00:52:58  Next CSC meeting will be March 9, 2023.